Alert archive / Colorado / Winter Storm Warnings in 2019
Winter Storm Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Feb 22, 2019, 8:54 PM MST for Elbert County, Lincoln County, Washington County, Colorado. It took effect at Feb 22, 2019, 9:00 PM MST. It was in force for 13 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 22, 2019, 8:54 PM MST (03:54 UTC)
- In effect from
- Feb 22, 2019, 9:00 PM MST
- Expired
- Feb 23, 2019, 10:07 AM MST
- In force
- 13 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 23, 6:00 AM MST | SNOW 2.8 | Hugo, CO | COCORAHS STATION CO-LN-57, HUGO. |
| Feb 23, 6:30 AM MST | SNOW 3 | 1 Wnw Hugo, CO | CO-OP OBSERVER STATION HGOC2, 1 NW HUGO. |
| Feb 23, 7:00 AM MST | SNOW 3 | 2 Sse Woodlin School, CO | CO-OP OBSERVER STATION LNDC2, 5 WNW LINDON. |
| Feb 23, 7:00 AM MST | SNOW 3 | 3 Sse Woodlin School, CO | COCORAHS STATION CO-WA-50, 2 SSE WOODLIN SCHOOL. |
| Feb 23, 7:46 AM MST | SNOW 5.5 | 1 Nw Ponderosa Park, CO | |
| Feb 23, 8:30 AM MST | SNOW 5 | 9 Ne Ponderosa Park, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 3.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
398 WWUS45 KBOU 230354 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 854 PM MST Fri Feb 22 2019 ...HEAVY SNOW OVER THE THE PLAINS OVERNIGHT... .A winter storm will make its way across the state overnight into Saturday. Moderate to heavy snow will end over the urban corridor before midnight but spread across the plains ovenight. Areas of blowing snow and poor visibilities will develop across far eastern portions of the plains late tonight through midday Saturday especially along I-70 from Limon eastward. COZ046-047-049-231200- /O.UPG.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ /O.NEW.KBOU.WS.W.0004.190223T0400Z-190223T1800Z/ Limon-Southern Lincoln County-Akron- Including the cities of Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, and Otis 854 PM MST Fri Feb 22 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches expected. Winds gusting as high as 50 mph with areas of blowing snow late tonight into Saturday. * WHERE...Limon, Southern Lincoln County and Akron. * WHEN...Until 11 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ034-230900- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T0900Z/ The Mountains of Summit County, the Mosquito Range, and the Indian Peaks- Including the cities of Berthoud Pass, Breckenridge, East Slopes Mosquito Range, East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, Williams Fork Mountains, and Winter Park 854 PM MST Fri Feb 22 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 2 to 4 inches. * WHERE...The Mountains of Summit County, the Mosquito Range, and the Indian Peaks. * WHEN...Until 2 AM MST Saturday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ036-039>045-231200- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T1500Z/ The Southern Front Range Foothills- Boulder and the western suburbs of Denver-Denver-Castle Rock- Briggsdale-Greeley-Fort Morgan-Byers- Including the cities of Bailey, Central City, Evergreen, Georgetown, Idaho Springs, Westcreek, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, and Leader 854 PM MST Fri Feb 22 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 8 inches expected with the highest amounts over Denver and the southern foothills. * WHERE...Portions of central, north central and northeast Colorado. * WHEN...Through 8 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ048-050-051-231200- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ Sterling-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 854 PM MST Fri Feb 22 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of east central and northeast Colorado. * WHEN...Through 11 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
796 WWUS45 KBOU 230856 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 156 AM MST Sat Feb 23 2019 COZ034-231000- /O.EXP.KBOU.WW.Y.0014.000000T0000Z-190223T0900Z/ The Mountains of Summit County, the Mosquito Range, and the Indian Peaks- Including the cities of Berthoud Pass, Breckenridge, East Slopes Mosquito Range, East Slopes Southern Gore Range, Eisenhower Tunnel, Indian Peaks, Kenosha Mountains, Mount Evans, Williams Fork Mountains, and Winter Park 156 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Areas of light snow will remain possible through the early morning hours, however little to no additional snow is expected. If traveling this morning, expect snowpacked and slippery roads. $$ COZ046-047-049-231700- /O.CON.KBOU.WS.W.0004.000000T0000Z-190223T1800Z/ Limon-Southern Lincoln County-Akron- Including the cities of Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, and Otis 156 AM MST Sat Feb 23 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches expected. Winds gusting as high as 50 mph with areas of blowing snow late tonight into Saturday. * WHERE...Limon, Southern Lincoln County and Akron. * WHEN...Until 11 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ036-039>045-231500- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T1500Z/ The Southern Front Range Foothills- Boulder and the western suburbs of Denver-Denver-Castle Rock- Briggsdale-Greeley-Fort Morgan-Byers- Including the cities of Bailey, Central City, Evergreen, Georgetown, Idaho Springs, Westcreek, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, and Leader 156 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Snow will continue to decrease and end from west to east through the early morning hours. Total snow accumulations of 4 to 8 inches expected with the highest amounts over Denver and the southern foothills. * WHERE...Portions of central, north central and northeast Colorado. * WHEN...Through 8 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ048-050-051-231700- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ Sterling-Julesburg-Holyoke- Including the cities of Crook, Merino, Sterling, Peetz, Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 156 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches expected. Winds gusting as high as 40 mph. * WHERE...Portions of east central and northeast Colorado. * WHEN...Through 11 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
802 WWUS45 KBOU 231217 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 517 AM MST Sat Feb 23 2019 COZ036-039>045-231330- /O.CAN.KBOU.WW.Y.0014.000000T0000Z-190223T1500Z/ The Southern Front Range Foothills- Boulder and the western suburbs of Denver-Denver-Castle Rock- Briggsdale-Greeley-Fort Morgan-Byers- Including the cities of Bailey, Central City, Evergreen, Georgetown, Idaho Springs, Westcreek, Arvada, Boulder, Golden, Lakewood, Longmont, Aurora, Brighton, City of Denver, Denver International Airport, Highlands Ranch, Littleton, Parker, Castle Rock, Elbert, Fondis, Kiowa, Larkspur, Briggsdale, Grover, Pawnee Buttes, Raymer, Stoneham, Eaton, Fort Lupton, Greeley, Roggen, Brush, Fort Morgan, Goodrich, Wiggins, Bennett, Byers, Deer Trail, and Leader 517 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will be possible along the Palmer Divide through the early morning hours, otherwise snow has ended. Expect snow covered and slippery roads this morning. $$ COZ048-231330- /O.CAN.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ Sterling- Including the cities of Crook, Merino, Sterling, and Peetz 517 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow will be possible through the early morning hours. Expect snow covered and slippery roads this morning. $$ COZ046-047-049-231800- /O.CON.KBOU.WS.W.0004.000000T0000Z-190223T1800Z/ Limon-Southern Lincoln County-Akron- Including the cities of Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, and Otis 517 AM MST Sat Feb 23 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Heavy snow expected. Additional accumulations of up to 4 inches expected. Winds gusting as high as 40 mph with areas of blowing snow. * WHERE...Limon, Southern Lincoln County and Akron. * WHEN...Until 11 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ050-051-231800- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ Julesburg-Holyoke- Including the cities of Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 517 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow expected. Additional accumulations of up to 2 inches expected. Winds gusting as high as 30 mph. * WHERE...Portions of east central and northeast Colorado. * WHEN...Through 11 AM MST Saturday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
503 WWUS45 KBOU 231518 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 818 AM MST Sat Feb 23 2019 COZ046-047-049-231800- /O.CON.KBOU.WS.W.0004.000000T0000Z-190223T1800Z/ Limon-Southern Lincoln County-Akron- Including the cities of Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, and Otis 818 AM MST Sat Feb 23 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow will taper off and come to an end from west to east across Washington and Lincoln counties this morning. Additional snow accumulations less than one inch. Winds gusting as high as 40 mph. * WHERE...Akron, Limon and Southern Lincoln County. * WHEN...Until 11 AM MST this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ050-051-231800- /O.CON.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ Julesburg-Holyoke- Including the cities of Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 818 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Snow will taper off an come to an end across far northeastern Colorado this morning. Additional snow accumulations less than one inch. Winds gusting as high as 35 mph. * WHERE...Holyoke and Julesburg. * WHEN...Until 11 AM MST this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
541 WWUS45 KBOU 231707 WSWBOU URGENT - WINTER WEATHER MESSAGE National Weather Service Denver CO 1007 AM MST Sat Feb 23 2019 COZ046-047-049-231815- /O.CAN.KBOU.WS.W.0004.000000T0000Z-190223T1800Z/ Limon-Southern Lincoln County-Akron- Including the cities of Agate, Hugo, Limon, Matheson, Forder, Karval, Kutch, Punkin Center, Akron, Cope, Last Chance, and Otis 1007 AM MST Sat Feb 23 2019 ...WINTER STORM WARNING IS CANCELLED... Snow has ended across the area. Gusty northwesterly winds to 45 mph this afternoon will have the potential to create blowing snow from what has fallen, and could impact visibilities across roads. $$ COZ050-051-231815- /O.CAN.KBOU.WW.Y.0014.000000T0000Z-190223T1800Z/ Julesburg-Holyoke- Including the cities of Julesburg, Ovid, Sedgwick, Amherst, Haxtun, and Holyoke 1007 AM MST Sat Feb 23 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended across the area. Gusty northwesterly winds up to 40 mph this afternoon will have the potential to create blowing snow from what has fallen, and could impact visibilities across roads. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 8:49 PM MST, 5 minutes earlier.
Area forecast discussion, Feb 22, 8:49 PM MST, 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 849 PM MST Fri Feb 22 2019 .UPDATE... Issued at 842 PM MST Fri Feb 22 2019 Heaviest band of snow is shifting slowly southeast and roughly along a line from Fort Morgan to Denver. Snowfall rates of 2"-3" per hour have occurred in some areas with up to 6" in portions of Denver. Another few inches may fall in Denver but will keep advisory in place an not upgrade to a warning since heaviest bands are shifting southeast. Meanwhile have decided to upgrade areas from Akron to Limon eastward to a warning as heavy snow will spread into these areas overnight and continue into Sat morning. Winds will also increase late tonight through sat morning with quite a bit of blowing snow as well. UPDATE Issued at 546 PM MST Fri Feb 22 2019 Banded snow is increasing southeast of Greeley to Boulder line extending into the srn Foothills. At some point these seperate bands will likely form into one area of heavier snow over the Denver area and then move east and southeast across the plains late this evening and overnight. Appears now amounts in the nrn Foothills and northern areas of the I-25 urban corridor to the WY border will not see much snow. Thus will likey have to adjust highlights by mid evening. && .SHORT TERM...(This evening through Saturday) Issued at 255 PM MST Fri Feb 22 2019 A digging trough is seen on water vapor satellite with a warm conveyor belt extending from the Gulf of California to western Colorado. Underneath this conveyor belt, moderate to heavy precipitation has been reported across the Desert Southwest. At the surface, a cyclone has developed near Centennial with clearing to the south and east and with low clouds and fog to the northeast of the cyclone. Visible satellite and radar indicate snow showers developing over the north central mountains and increasing in coverage and intensity. An analysis of model sounding data shows that there are good mid level lapse rates which may lead to upright convection in the mountain showers this afternoon. These showers will continue to develop and will move eastward over the urban corridor and eastern plains late this afternoon and evening. While there are weaker lapse rates over the plains, model cross sections indicate the potential for CSI to be released this evening. Since there is a considerable amount of upright and/or slantwise instability within the atmosphere this afternoon and evening, the potential exists for strong bands of snow to develop with snowfall rates of up to 1.5 inches per hour. Individual model runs are all over the place on where these heavy bands will setup so there is low to medium confidence in snowfall amounts at any particular location across the urban corridor and eastern plains. With that being said, 2 to 6 inches is still expected over the urban corridor and eastern plains and the message of the Winter Weather Advisory remains the same, that there will be hazardous travel conditions underneath the snow bands during the commute this evening. One potential area that may have a higher potential to see a snow band impact the evening commute is Estes Park, Fort Collins and Loveland. This is because a band that is currently aligned over the higher mountains from western Summit County to southern Larimer County will move northeastward toward the aforementioned areas. This is supported by recent HRRR and RAP solutions as well as the increase in radar reflectivities. Storm total snowfall is not expected to be above the 2 to 6 inch forecast in these areas, however, because during the rest of the event, downslope flow will hinder snowfall rates. An area of potentially higher storm total snowfall amounts is the Palmer Divide. An initial band of snow may move through that area shortly after 00Z and then strong upslope flow with ascent aloft will enhance snowfall throughout the rest of the event. If the initial band does setup over the Palmer Divide, there is potential to see amounts above 6 inches which could require an upgrade to a Winter Storm Warning. The evening shift will monitor the potential for an upgrade there. Tomorrow morning, the snow will depart the eastern plains and then mainly dry conditions are expected the rest of the day. Strong wind gusts are expected over the eastern plains and Cheyenne Ridge with gusts up to 50 mph possible. .LONG TERM...(Saturday night through Friday) Issued at 255 PM MST Fri Feb 22 2019 Colorado will be under the influence of a zonal flow aloft through much of the period which should result in dry and warmer weather across north central and northeastern Colorado through Thursday. There may be enough moisture to produce isolated to scattered light snow showers across the high country at times with the best chance Saturday night and Thursday. The plains should see dry weather with temperatures at or above normal values. The far northeast plains may see breezy conditions Sunday evening due to the pressure gradient between the northern plains states and Colorado. Tuesday and Thursday look to be the warmest days of the week due to some weak ridging. Thursday night into Friday there are some inconsistencies in the models. The GFS has an upper level trough moving across the central and northern Rockies with a 140+KT upper jet over southern Colorado. The ECMWF and GEM show no such ridge, and has Colorado under the influence of a moderate to strong northwesterly flow aloft. Despite the differences, either solution could produce accumulating snow in the mountains and colder unsettled weather across the plains. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 842 PM MST Fri Feb 22 2019 Heaviest snow has moved se of DIA but light to moderate snow will continue for a few more hours with additional accumulations up to 2". Snow should begin to decrease by midnight. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 AM MST Saturday for COZ048-050- 051. Winter Weather Advisory until 2 AM MST Saturday for COZ034. Winter Weather Advisory until 8 AM MST Saturday for COZ036- 039>045. Winter Storm Warning until 11 AM MST Saturday for COZ046-047-049. && UPDATE...RPK SHORT TERM...Danielson LONG TERM...Kalina AVIATION...RPK
Hazardous weather outlook, Feb 22, 11:01 AM MST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MST Fri Feb 22 2019 COZ030>051-231815- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MST Fri Feb 22 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Moderate to heavy snow bands will push east this evening across the urban corridor and plains, with 2 to 6 inches of snow possible along with gusty northwest winds. Hazardous traveling conditions are expected for the latter half of the evening commute. In the mountains, snow will increase this afternoon and evening with 5 to 8 inches of additional snowfall expected by Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Snow combined with gusty northwest winds will result in difficult travel over portions of eastern Colorado Saturday morning. The snow will move east of the area by late morning, however gusty northwest winds will persist and produce localized blowing snow through Saturday afternoon. Warmer and drier conditions are expected Sunday and into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Feb 22, 8:02 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
802 PM MST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM SNOW 2 E DENVER 39.74N 104.94W
02/22/2019 M4.0 INCH DENVER CO TRAINED SPOTTER
0730 PM SNOW 2 SE BRECKENRIDGE 39.48N 106.03W
02/22/2019 M4.4 INCH SUMMIT CO TRAINED SPOTTER
0730 PM SNOW 3 SW AURORA 39.67N 104.85W
02/22/2019 M2.0 INCH ARAPAHOE CO PUBLIC
0725 PM SNOW 2 ENE BROOMFIELD 39.93N 105.03W
02/22/2019 M2.0 INCH BROOMFIELD CO COCORAHS
0715 PM SNOW 5 E DENVER 39.82N 105.01W
02/22/2019 M3.0 INCH ADAMS CO BROADCAST MEDIA
0710 PM SNOW 3 SSW BOULDER 39.99N 105.26W
02/22/2019 M0.8 INCH BOULDER CO NWS EMPLOYEE
DAVIS SKAGGS RESEARCH CENTER NOAA.
0700 PM SNOW BEAR LAKE 40.31N 105.64W
02/22/2019 M1.0 INCH LARIMER CO MESONET
0646 PM SNOW 1 W ASPEN SPRINGS 39.83N 105.50W
02/22/2019 M4.3 INCH GILPIN CO TRAINED SPOTTER
0634 PM SNOW 3 N ARVADA 39.86N 105.10W
02/22/2019 M3.5 INCH JEFFERSON CO BROADCAST MEDIA
0620 PM SNOW 2 NE ERIE 40.05N 105.02W
02/22/2019 M1.0 INCH WELD CO TRAINED SPOTTER
0610 PM SNOW GREELEY 40.42N 104.69W
02/22/2019 M0.5 INCH WELD CO TRAINED SPOTTER
0537 PM SNOW 1 NE EVERGREEN 39.64N 105.33W
02/22/2019 M1.2 INCH JEFFERSON CO TRAINED SPOTTER
0400 PM SNOW 3 SE BRAINARD LAKE 40.04N 105.54W
02/22/2019 M1.0 INCH BOULDER CO MESONET
&&Local storm report, Feb 22, 8:30 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
830 PM MST FRI FEB 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HEAVY SNOW 3 S BUCKLEY AFB 39.66N 104.74W
02/22/2019 M6.5 INCH ARAPAHOE CO PUBLIC
0823 PM SNOW 2 WNW WESTMINSTER 39.89N 105.08W
02/22/2019 M1.7 INCH JEFFERSON CO PUBLIC
0822 PM SNOW 3 S DENVER 39.69N 104.97W
02/22/2019 M5.3 INCH DENVER CO PUBLIC
0821 PM SNOW 3 N DENVER 39.78N 104.98W
02/22/2019 M2.0 INCH DENVER CO PUBLIC
0820 PM SNOW 2 NE DENVER 39.76N 104.97W
02/22/2019 M3.6 INCH DENVER CO PUBLIC
0818 PM SNOW 2 SE LAKEWOOD 39.69N 105.03W
02/22/2019 M4.0 INCH DENVER CO PUBLIC
0816 PM SNOW WHEAT RIDGE 39.77N 105.10W
02/22/2019 M2.0 INCH JEFFERSON CO PUBLIC
0815 PM SNOW AURORA 39.70N 104.81W
02/22/2019 M4.0 INCH ARAPAHOE CO PUBLIC
0813 PM SNOW 4 NE DENVER 39.77N 104.88W
02/22/2019 M5.5 INCH DENVER CO PUBLIC
0813 PM SNOW LAFAYETTE 39.99N 105.10W
02/22/2019 M0.5 INCH BOULDER CO PUBLIC
0813 PM SNOW HIGHLANDS RANCH 39.55N 104.97W
02/22/2019 M4.0 INCH DOUGLAS CO PUBLIC
0810 PM SNOW LOUISVILLE 39.97N 105.14W
02/22/2019 M0.4 INCH BOULDER CO PUBLIC
0810 PM SNOW SUPERIOR 39.95N 105.17W
02/22/2019 M0.5 INCH BOULDER CO PUBLIC
0805 PM SNOW 5 NW DENVER 39.77N 105.05W
02/22/2019 M3.2 INCH DENVER CO NWS EMPLOYEE
0802 PM SNOW FRANKTOWN 39.39N 104.75W
02/22/2019 M0.5 INCH DOUGLAS CO PUBLIC
0800 PM SNOW DENVER INTL AIRPORT 39.83N 104.67W
02/22/2019 M3.8 INCH DENVER CO OFFICIAL NWS OBS
0745 PM SNOW 2 E DENVER 39.74N 104.94W
02/22/2019 M4.0 INCH DENVER CO TRAINED SPOTTER
0730 PM SNOW 3 SW AURORA 39.67N 104.85W
02/22/2019 M2.0 INCH ARAPAHOE CO PUBLIC
0730 PM SNOW 2 SE BRECKENRIDGE 39.48N 106.03W
02/22/2019 M4.4 INCH SUMMIT CO TRAINED SPOTTER
0725 PM SNOW 2 ENE BROOMFIELD 39.93N 105.03W
02/22/2019 M2.0 INCH BROOMFIELD CO COCORAHS
0715 PM SNOW 5 E DENVER 39.82N 105.01W
02/22/2019 M3.0 INCH ADAMS CO BROADCAST MEDIA
0710 PM SNOW 3 SSW BOULDER 39.99N 105.26W
02/22/2019 M0.8 INCH BOULDER CO NWS EMPLOYEE
DAVIS SKAGGS RESEARCH CENTER NOAA.
0700 PM SNOW BEAR LAKE 40.31N 105.64W
02/22/2019 M1.0 INCH LARIMER CO MESONET
0646 PM SNOW 1 W ASPEN SPRINGS 39.83N 105.50W
02/22/2019 M4.3 INCH GILPIN CO TRAINED SPOTTER
0634 PM SNOW 3 N ARVADA 39.86N 105.10W
02/22/2019 M3.5 INCH JEFFERSON CO BROADCAST MEDIA
0620 PM SNOW 2 NE ERIE 40.05N 105.02W
02/22/2019 M1.0 INCH WELD CO TRAINED SPOTTER
0610 PM SNOW GREELEY 40.42N 104.69W
02/22/2019 M0.5 INCH WELD CO TRAINED SPOTTER
0537 PM SNOW 1 NE EVERGREEN 39.64N 105.33W
02/22/2019 M1.2 INCH JEFFERSON CO TRAINED SPOTTER
0400 PM SNOW 3 SE BRAINARD LAKE 40.04N 105.54W
02/22/2019 M1.0 INCH BOULDER CO MESONET
&&Nearby
Winter Storm Warnings in Colorado, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.